On the tail probability of the longest well-matching run

C. J. Chang, C. S.J. Fann, W. C. Chou, Iebin Lian

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

The distribution of the length of the longest run has wide applications in regard to reliability and DNA sequencing. Statistical tests based on the longest well-matching run are usually considered to be more reasonable than tests based on the perfect-matching run. In this paper, a method adopted from Fu and Koutras (J. Amer. Statist. Assoc. 89 (1994) 1050) is proposed to improve the efficiency of computing the exact distribution of length. We used the result to investigate the accuracy of some approximations of the distribution.

Original languageEnglish
Pages (from-to)267-274
Number of pages8
JournalStatistics and Probability Letters
Volume63
Issue number3
DOIs
Publication statusPublished - 2003 Jul 1

Fingerprint

Tail Probability
DNA Sequencing
Exact Distribution
Perfect Matching
Statistical test
Long-run
Computing
Approximation
Tail probability

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

Chang, C. J. ; Fann, C. S.J. ; Chou, W. C. ; Lian, Iebin. / On the tail probability of the longest well-matching run. In: Statistics and Probability Letters. 2003 ; Vol. 63, No. 3. pp. 267-274.
@article{65f22c8dc5794ec8bb22664ed865b90c,
title = "On the tail probability of the longest well-matching run",
abstract = "The distribution of the length of the longest run has wide applications in regard to reliability and DNA sequencing. Statistical tests based on the longest well-matching run are usually considered to be more reasonable than tests based on the perfect-matching run. In this paper, a method adopted from Fu and Koutras (J. Amer. Statist. Assoc. 89 (1994) 1050) is proposed to improve the efficiency of computing the exact distribution of length. We used the result to investigate the accuracy of some approximations of the distribution.",
author = "Chang, {C. J.} and Fann, {C. S.J.} and Chou, {W. C.} and Iebin Lian",
year = "2003",
month = "7",
day = "1",
doi = "10.1016/S0167-7152(03)00091-9",
language = "English",
volume = "63",
pages = "267--274",
journal = "Statistics and Probability Letters",
issn = "0167-7152",
publisher = "Elsevier",
number = "3",

}

On the tail probability of the longest well-matching run. / Chang, C. J.; Fann, C. S.J.; Chou, W. C.; Lian, Iebin.

In: Statistics and Probability Letters, Vol. 63, No. 3, 01.07.2003, p. 267-274.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On the tail probability of the longest well-matching run

AU - Chang, C. J.

AU - Fann, C. S.J.

AU - Chou, W. C.

AU - Lian, Iebin

PY - 2003/7/1

Y1 - 2003/7/1

N2 - The distribution of the length of the longest run has wide applications in regard to reliability and DNA sequencing. Statistical tests based on the longest well-matching run are usually considered to be more reasonable than tests based on the perfect-matching run. In this paper, a method adopted from Fu and Koutras (J. Amer. Statist. Assoc. 89 (1994) 1050) is proposed to improve the efficiency of computing the exact distribution of length. We used the result to investigate the accuracy of some approximations of the distribution.

AB - The distribution of the length of the longest run has wide applications in regard to reliability and DNA sequencing. Statistical tests based on the longest well-matching run are usually considered to be more reasonable than tests based on the perfect-matching run. In this paper, a method adopted from Fu and Koutras (J. Amer. Statist. Assoc. 89 (1994) 1050) is proposed to improve the efficiency of computing the exact distribution of length. We used the result to investigate the accuracy of some approximations of the distribution.

UR - http://www.scopus.com/inward/record.url?scp=0038243046&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038243046&partnerID=8YFLogxK

U2 - 10.1016/S0167-7152(03)00091-9

DO - 10.1016/S0167-7152(03)00091-9

M3 - Article

AN - SCOPUS:0038243046

VL - 63

SP - 267

EP - 274

JO - Statistics and Probability Letters

JF - Statistics and Probability Letters

SN - 0167-7152

IS - 3

ER -